Alert archive / Pennsylvania / Wind Advisories in 2011
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 18, 2011, 2:54 PM EST for 6 counties in Pennsylvania. It took effect at Feb 19, 2011, 6:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 2:54 PM EST (19:54 UTC)
- In effect from
- Feb 19, 2011, 6:00 AM EST
- Expired
- Feb 19, 2011, 3:21 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS71 KPBZ 181954 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EST FRI FEB 18 2011 MDZ001-PAZ008-009-015-016-023-074-076-WVZ023-041-190400- /O.NEW.KPBZ.WI.Y.0005.110219T1100Z-110219T2100Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 254 PM EST FRI FEB 18 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MUCH OF THE DAY SATURDAY * IMPACTS...CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
573 WWUS71 KPBZ 190251 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EST FRI FEB 18 2011 MDZ001-PAZ008-009-015-016-023-074-076-WVZ023-041-191100- /O.CON.KPBZ.WI.Y.0005.110219T1100Z-110219T2100Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 951 PM EST FRI FEB 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EST SATURDAY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MUCH OF THE DAY SATURDAY * IMPACTS...CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED, WHICH MAY IMPACT POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
055 WWUS71 KPBZ 190848 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 348 AM EST SAT FEB 19 2011 MDZ001-PAZ008-009-015-016-023-074-076-WVZ023-041-191800- /O.CON.KPBZ.WI.Y.0005.110219T1100Z-110219T2100Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 348 AM EST SAT FEB 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON * IMPACTS...CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED...WHICH MAY IMPACT POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
364 WWUS71 KPBZ 191846 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EST SAT FEB 19 2011 MDZ001-PAZ008-009-015-016-023-074-076-WVZ023-041-192100- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-110219T2100Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 146 PM EST SAT FEB 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON * IMPACTS...CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED...WHICH MAY IMPACT POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
614 WWUS71 KPBZ 192021 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EST SAT FEB 19 2011 MDZ001-PAZ008-009-015-016-023-074-076-WVZ023-041-192130- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-110219T2100Z/ GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 321 PM EST SAT FEB 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL GUST TO AROUND 30 MPH THROUGH THE REST OF THE AFTERNOON THEN DIMINISH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 10:01 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 18, 10:01 AM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1001 AM EST FRI FEB 18 2011 .SYNOPSIS... A COLD FRONT MOVING EAST OF THE REGION WILL BRING BREEZY CONDITIONS THIS AFTERNOON WITH STEADY TEMPERATURES. BLUSTERY AND MUCH COLDER CONDITIONS ARE EXPECTED SATURDAY. LOW PRESSURE WILL ENTER THE REGION LATE SUNDAY THROUGH EARLY NEXT WEEK...BRINGING MIXED PRECIPITATION. && .NEAR TERM /THROUGH TONIGHT/... FRONT SHOWS UP WEAKLY IN PRESSURE PATTERN ACROSS SOUTHERN OHIO INTO SOUTHWEST PENNSYLVANIA WITH A FINE LINE ON RADAR ALONG FRONT. DEEP DRYING WILL MOVE IN WITH FRONT AND HAVE REMOVED POPS FOR TODAY AS CONVERGENCE ALONG FRONT ONLY PRODUCING SOME CLOUDS. COLD ADVECTION TODAY WILL BEGIN TO LOWER TEMPERATURES THIS AFTERNOON BUT WITH INCREASING SUNSHINE STEADY OR A SLOW DROP EXPECTED. STRONG SURFACE HIGH WILL IN COMBINATION WITH LARGE CYCLONE MOVING OVER EASTERN CANADA WILL ALLOW STRONGER 850MB COLD ADVECTION OVERNIGHT WITH SKIES CLEARING. CONTINUED GUSTY WINDS IN TIGHT PRESSURE GRADIENT THIS AFTERNOON. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... DRY...BUT BLUSTERY CONDITIONS ARE IN STORE SATURDAY UNDER W/NW FLOW. WITH WINDS ABOUT 5000 FEET ABOVE GROUND LEVEL OF 50-60 KNOTS...WILL HAVE TO MONITOR FOR POSSIBLE ADVISORIES...ESPECIALLY ON THE RIDGES. WILL INCLUDE THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. WINDS WILL GRADUALLY DECREASE SATURDAY NIGHT WITH CLOUDS INCREASING AHEAD OF THE NEXT SIGNIFICANT SYSTEM. HIGHS SATURDAY WILL RANGE FROM THE LOWER/MID 30S NORTH OF I-80...TO THE MID 40S SOUTH OF I-70. EXPECT LOWS SATURDAY NIGHT BETWEEN 15 AND 25 DEGREES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A COMPLEX SYSTEM TO AFFECT THE AREA FOR LATE SUNDAY THROUGH EARLY NEXT WEEK...WITH SIGNIFICANT DIFFERENCES IN SURFACE AND MID/UPPER LEVEL LOW PRESSURE TRACKS...AND SUBSEQUENT THERMAL STRUCTURES. GIVEN THESE DIFFERENCES...AND NOT VERY GOOD RUN TO RUN CONTINUITY...WILL MAKE SMALL CHANGES TO THE FCST. INITIAL PRECIP WILL LIKELY BEGIN ACROSS OHIO BY LATE SUNDAY...SPREADING TO ALL AREAS SUNDAY NIGHT AND MONDAY...WITH A DECREASE IN COVERAGE TUESDAY. SOME ENSEMBLE MEMBERS ARE DEPICTING SOME ICE POTENTIAL ESPECIALLY NORTH OF PITTSBURGH SUNDAY NIGHT INTO MONDAY...BUT GIVEN THE CONTINUITY ISSUES WILL NOT INCLUDE AT THIS TIME. WILL STAY CLOSE TO HPC TEMPERATURES...RESULTING IN MAINLY SNOW NORTH OF PIT AT NIGHT THROUGH MONDAY...WITH RAIN/SNOW DURING THE DAY. FURTHER SOUTH...EXPECT MAINLY RAIN WITH SOME MIX AT NIGHT. COLDER AIR IS PROGGED TO WORK IN FOR ALL AREAS MONDAY NIGHT/TUESDAY WITH PRECIP CHANGING TO SNOW...WITH ACCUMULATING SNOW POSSIBLE. EXPECT SOME SIGNIFICANT CHANGES TO THE FCST GIVEN THE HIGH DEGREE OF UNCERTAINTY. MAINLY DRY AND SEASONABLE CONDITIONS ARE ON TAP FOR WEDNESDAY INTO THURSDAY...WITH ANOTHER SYSTEM APPROACHING LATE THURSDAY FOR A LOW CHANCE OF SHOWERS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... OVERALL, MOST PORTS WILL SEE VFR CONDITIONS TODAY. LOOKING AT CURRENT OBS TO THE WEST AND CURRENT MODEL DATA, EXPECT TO SEE A PERIOD OF LOWER MVFR CIGS MOVING THROUGH WITH THE FRONT. HOWEVER, DO NOT EXPECT THE MVFR CIGS TO BECOME PREDOMINANT, WITH THE EXCEPTION OF FKL AND DUJ. WILL GO WITH LOWER CLOUDS TO THE NORTH FOR A TIME THIS MORNING, AS THE MAIN SW WILL MOVE ACROSS THE NORTH. FOR OTHER PORTS, WILL USE A TEMPO GROUP TO DEPICT THE LOWER CLOUDS. LITTLE IF ANY SHOWER ACTIVITY HAS DEVELOPED ALONG THE FRONT, AND CURRENT HIGH-RES FORECASTS SHOW THAT ANY ACTIVITY WILL BE WIDELY SCT. BECAUSE OF THIS, DO NOT FEEL CONFIDENT IN FORECASTING PREDOMINATE RESTRICTIONS FOR SHOWERS AT ANY PORTS THIS MORNING. WILL NEED TO MONITOR THE EVOLUTION OF THE LOWER CLOUDS AND THE DEVELOPMENT OF ANY SHOWERS AND AMEND ACCORDINGLY. A STRONG LL JET WILL ALSO ACCOMPANY THE FRONTAL BOUNDARY. WILL CONTINUE TO FORECAST OF LLWS THROUGH MID MORNING. SFC WINDS WILL INCREASE ALONG AND BEHIND THE FRONT WITH GUSTS TO 20KTS POSSIBLE TODAY. CLOUDS WILL MOVE EASTWARD LATER THIS MORNING, SO WILL CONTINUE WITH THE VFR FORECAST INTO TONIGHT. IT IS POSSIBLE THAT SCT CU COULD DEVELOP IN THE CAA THIS AFTERNOON, FOR CURRENT FORECAST WILL LEAVE THE MENTION OF CU OUT WITH THE EXCEPTION OF FKL AND DUJ. A SURFACE RIDGE WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH MAINLY VFR WEATHER CONTINUING. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN GREAT LAKES SUNDAY NIGHT AND MONDAY WITH RAIN AND SNOW SHOWERS AND THE LIKELIHOOD FOR RESTRICTIONS. LOTS OF QUESTIONS FOR THE REMAINDER OF THE EXTENDED FORECAST. MEDIUM RANGE FORECASTS ARE DEVELOPING A SECOND LOW MONDAY NIGHT AND MOVING IT THROUGH THE OHIO VALLEY ON TUESDAY. THIS DEPICTION WOULD BRING A CONTINUATION OF RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 18, 3:45 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 345 AM EST FRI FEB 18 2011 MDZ001-PAZ074-076-WVZ023-041-191100- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 345 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDY CONDITIONS WILL PREVAIL SATURDAY INTO SATURDAY EVENING...WITH WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-020>023-029-031-073-075-WVZ001>004-012-021-022- 191100- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 345 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BREEZY TO WINDY CONDITIONS WILL PREVAIL SATURDAY INTO SATURDAY EVENING...WITH WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-191100- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 345 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 10:33 AM EST | Flash Flood Warning | PBZ | Venango | 65 min |
Nearby
Wind Advisories in Pennsylvania, 2011Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.